post-op ?'s | HysterSisters
HysterSisters Hysterectomy Support and Information
Advertising Info HysterSisters Hysterectomy Support Tutorial

Go Back   Hysterectomy HysterSisters > Hysterectomy Support Posts > Hysterectomy Recovery (post hysterectomy)


HysterSisters.com is a massive online community with over 475,000 members and over 5 million posts.

Our community is filled with women who have been through the Hysterectomy experience providing both advice and support from our active members and moderators.

HysterSisters.com is located at 111 Peter St, Toronto, Canada, M5V2H1 and is part of the VerticalScope network of websites.

With free registration, you can ask and answer questions in our HYSTERECTOMY forum community, get our FREE BOOKLET, access Hysterectomy Checkpoints and more.

You are not alone. The HysterSisters are here for you. Join us today!
join HysterSisters for hysterectomy resources and support
Reply
  #1  
Unread 06-17-2005, 12:06 PM
post-op ?'s

Hi everyone,
I am new at this so I hope I post this right. I am post-op one week from yesterday, I had TAH & BSO. I get headaches everyday @ around noon and they last til about 5. I try to nap, but pain keeps me from falling asleep @ times. I'm trying to stay off pain pills, but not much helps. Besides, always fighting hot flashes too, I'm freezing my family out of the house..lol , and need I say mood swings. I can't stop crying @ times. It's driving me crazy. The day I left the hospital, I received a shot of hrt. I thought that was suppose to help. I just have one more question, does anyones incision drain some? I'm always scared its getting and infection..

So does anyone have any advice for me? Thanks!!!!
Sponsored Links
Advertisement
 
  #2  
Unread 06-17-2005, 12:13 PM
post-op ?'s

Hi there. Welcome to HysterSisters. We're all here to help if we can.

Your headaches are probably a result of the aneasthetic. I had a TAH on 13th May and had headaches for a couple of weeks after the surgery on and off.

Also, with having your ovaries removed, you're bound to be experiencing the hot flashes and mood swings. Are you on HRT now? I know you said you were given a shot when you left hospital. Will you be having regaulr shots? I'm on oral HRT and it can take a while for it to start doing it's job and stopping or easing the symptoms of the menopause.

I've been on HRT for 4 weeks now and following a recent blood test I was told that my pituitary is still producing excess hormones so the test needs to be repeated in a couple of months.

You're early on in your recovery and it WILL get easier.

Regarding your wound, mine didn't have any draining so keep a close eye on it. Go with your instint and if you feel that something isn't right then contact your doctor just to make sure. It could be signs of an infection or maybe it's a small area of your wound that hasn't started healing yet.

Good luck with your recovery and don't hesitate to ask questions here if you're not sure. We've all been through the process and try to help others if we can.

Rowdy.
  #3  
Unread 06-17-2005, 01:23 PM
post-op ?'s

Thanks for your help....the doctor said he could give me the same amount of hormones that I had. I went to get my staples out Tuesday, and my doctor was on vacation. The dr. I saw told me that the hot flashes were going to happen no matter what they gave me. I think staying in all the time has just got me feeling blue, and my hubby won't even hug me unless I beg him..lol
He is afraid of hurting me, Does anyone feel very insecure during this time?
  #4  
Unread 06-17-2005, 01:42 PM
post-op ?'s

  Quote:
Originally posted by angeleyes709
Thanks for your help....the doctor said he could give me the same amount of hormones that I had. I went to get my staples out Tuesday, and my doctor was on vacation. The dr. I saw told me that the hot flashes were going to happen no matter what they gave me. I think staying in all the time has just got me feeling blue, and my hubby won't even hug me unless I beg him..lol
He is afraid of hurting me, Does anyone feel very insecure during this time?
Hi Neighbor!!!

We are only a few miles apart.

You are not alone. Men can be fickled and hard to read. It has been my experience that they are just big babies. Most won't tell you that they are scared to death. A week before my surgery mine went into a panic. He would snuggle close to me at night (which he never does). Some times he would get very upset and burst into tears and sobbing saying, I don't want to lose my wife to this. No one asked me how I felt about you having surgery. (Which they had, he was at every Dr. visit and his opinion was asked and of course he said "okay" "no I don't have any questions")

Most men lose it at the thought of pain. They think they are helping by not touching you so they don't "break you".

I was having problems for a couple of years before the surgery, and his "contribution" was restricting sex because he didn't want to hurt me. He carefully rationed it out about once a month. :hair:

I dread the thought of when Dr. Hubby will think it is okay to resume. It will probably be a month or two after the Dr. says it is okay. (ha ha)

But you have to love them for trying. And I guess they do a good job of taking care of us in their own little twisted way.
  #5  
Unread 06-17-2005, 02:03 PM
post-op ?'s

I am glad that I am not the only one with a "careful" hubby... but I need attention too...lol So where is Woodson, AR?
  #6  
Unread 06-17-2005, 02:23 PM
menopause

Angel eyes, I don't believe that hot flashes are there no matter what you take. I have not had any hot flashes, I am on a Vivelle patch .1. The symptoms you describe sound like menopause,

I went off the patch to try oral testosterone plus oral estrogen and had terrible headaches, muscle aches, sleeplessness and some hot flashes then. It was a lower dose of estrogen in that oral pill. I talked to the doc and he said go back to the Vivelle. He uses symptoms to determine how much estrogen and HRT you need, not some predetermined doses.

I even added a lower dose oral testosterone/estrogen to the mix because of libido problems. The doc said it was still less estrogen than I was producing before the hysterectomy.


If you go on over to the Hormone Jungle message boards, you can post questions and ask about all sorts of HRT-those ladies have been working through all that too, and know what you are talking about.

It does take some time post op for things to settle down also-emotions run high for a few months regardless of estrogen levels!
I'll be thinking of you
  #7  
Unread 06-17-2005, 02:26 PM
post-op ?'s

Hi,To answer your question about drainage,my incision is draining.I have to go to Dr every three days so he can look at it and I am on antibiotics.I am overweight and have prolapsed stomach muscles.Where it overlaps,the lower part doesn't get much air.It has been oozy and red.Yesterday he opend it up and left it to drain.I go back Monday.He seems very concerned that it doesn't get infected.Be sure to call Dr if it doesn't get better.
Reply

booklet
Our Free Booklet
What 350,000 Women Know About Hysterectomy: Information, helpful hints as you prepare and recover from hysterectomy.
Answers to your questions
Register




Thread Tools

Forum Jump



Advertisement

Hysterectomy News

December 5,2021

CURRENT NEWS

HysterSisters Takes On Partner To Manage Continued Growth And Longevity
I have news that is wonderful and exciting! This week’s migration wasn’t a typical migration - from one set ... News Archive

TODAY'S EVENTS

Calendar - Hysterectomies - Birthdays


Request Information


I am a HysterSister

HYSTERECTOMY STORIES

Featured Story - All Stories - Share Yours

FOLLOW US


Your Hysterectomy Date


CUSTOMIZE Your Browsing  


$vbulletin->featuredvideos is not an array!
Advertisement


Advertisement